Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

3rd injection today , had more pain when I got home then I have had in 2 weeks

karenlkkarenl Posts: 42
edited 06/11/2012 - 8:38 AM in Spinal Stenosis
Had my 3rd shot today , I hate pain scales because they don't realy explain how each one feels. I will use it this time, walking in to thepan clinic I was at say a 6 , speant over an hour on the table , seemed for every, felt the pressure, the eletric shocks down my leg , burning in my back all that good stuff. now back in the recovery room they ask me immediately how my pain is , It was'nt to bad but I was loaded with annesthesia. They let me go , I walk out to he garage , the beast is back. By the tie I got home the beast was raging to a 9. I hads to lie down for 2 hours. Woke up and then I was sitting at a 10, somewhere I have not been in 2.5 weeks. Depression sets back in , I have my own pitty party ,crying and cursing. Then I think back to what the Dr. said as I was leaving the pain clinic, you need to get off the pain pills. Pain pills I have not had any in four days, I only had 2 left and was holding them for emergency. In the seven months I have been dealing with this pain I have refused many offers of pain meds at first. Always been affraid of taking drugs, In August I threw the towel in and started taking them. I have had 90 percocets in the past in 4 months averages less then 1 a day. I would consider that a small amount for tis much pain, bulging discs, herniated discs, sciatica stenosis. I was floored when she said this , you think I was coming in every week for pain meds. People in nerve pain take meds for pain not to get high at least I don't think so. Well I have ranted enough, and I am sure most everyone else has gone though this. It feels good to communicate to ones who live with through all this bull xxxx


  • a new PM doc? I have heard about the docs that do not like to prescribe meds. That will be a problem if you find that is what you need to control the pain. You are right. Chronic pain patients take the meds to control their pain when it is the only option left. I would not go to a PM doc that was afraid to do what was needed to manage my pain. Hopefully the pain from the injection will subside in a few days. Be patient and try to take it easy. If it does not get better in a couple of days you may want to call the doc. Good luck and keep us posted.
  • I'm sorry you had a difficult time. Try to be a couch potato for the next 48 hours, if possible. The less you move around, the less the steroid will get dissipated and the better change it will have of affecting the inflammation.

    I'm not sure what your spinal issues are, but it seems unlikely that percocet is going to help other than to just blunt the edges a bit. Sounds like you are dealing with a nerve compression issue from what you wrote. Has anyone suggested lyrica or neurontin (gabapentin)?

    I would agree with J.J. It may be time to start looking for a new PM doc. The whole point of pain management it to help the patient manage her pain, right?

    Hope you are more comfortable tomorrow.

  • How are you doing today? Have you tried using ice today if the injection site is painful?
  • I had an injection over 48 hours ago, today I feel pain going down the back of my entire leg. I had this pain from april through July and then it was gone after my first injection. Two days ago my 3rd injection was for L4 and L5 . That pain seems some what better front of the thigh to foot. I can't figure out why this old pain is back , I have been taking it very easy since the shot.
Sign In or Register to comment.